Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
136 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Warfarin given for multiple myeloma?

I have stage one of multiple myeloma. I have been on revelmid and warfarin, zometia drip, bad reaction BUT my number were going down nicely. Then I was put on valcade shot and zomeia drip . Now my numbers have gone back up 391 points. Now the oncologist wants me to go on Cytoxan . I am having problem putting this in me. The side effects - I do not think my body will handle it . I have already lost 1/2 of a person. It will kill my immune system. more loss of appetite. Possible of liver, kidneys and bladder second type of cancers .
Tue, 11 Nov 2014
Report Abuse
General & Family Physician 's  Response
Hello,

Warfarin is not given for multiple myeloma (MM) but is given during MM treatment to prevent blood clots because some chemotherapies are associated with a higher risk of blood clots.

Zometa is used to reduce bone complications due to MM but it is not an anti-cancer drug and Velcade injection is a cancer chemotherapy drug. Common side effects of Zometa include bone pain, fever, vomiting, diarrhea/constipation, weakness, anorexia, muscle pain, anemia, back pain, abdominal pain.

Warfarin, which is an anticoagulant, prevents from blood clots in veins/arteries and strokes but also increases risk of bleeding. Another side effects include black stool, skin rash, bruising, nausea, vomiting, joint or muscle aches, fever and flu-like symptoms etc.

Try to avoid situations that increase your risk of injury. Please note that if you have bleeding that will not stop you should contact Your doctor.

Hope I have answered your query. If you have any further questions I will be happy to help.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My mother (60 yrs old) is suffering from multiple myeloma since last one year. When she was diagnosed she had high M about 5.53 gm/dl but with no...